Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Having cold and cough. Given relent syrup. Cure?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 262 Questions
My baby is 15 months running and she is having cold for last 1 week. She is coughing for last 2-3 days. Can I give her relent syrup?
Posted Sat, 20 Jul 2013 in Child Health
Answered by Dr. Balaji Chinnasami 8 hours later
Thanks for your query to healthcare magic.

Probably your child is suffering from a viral upper respiratory tract infection. Usually it is self limiting , it will subside on its own.

you can give her relent syrup, it will help relieve the congestion. Sometimes it may take even a week for cough to subside. As long as there is no fever, no breathing difficulty, baby is feeding well, you need not worry. she will be better soon.

Atarax belongs to the same group of drug as relent syrup, so avoid combining relent and atarax.

I am happy to assist with any further queries.

Take care,
Dr. Balaji Chinnasami, MD
Assistant Professor-Pediatrics
Above answer was peer-reviewed by
Follow-up: Having cold and cough. Given relent syrup. Cure? 11 hours later
Thank you Doc for your sugesstion. I have started giving her relent syrup? Should I continue for 3 days if cold reduced before that?

Since she is developing the red rashes, I am really clueless how to get control of it.
It is itching a lot and am unable to figure out what is causing the alergies.

What do you sugesst I should do? Giving continuous medication may not be good for my daughter.

Is there any other way I should try?

Please help.
Answered by Dr. Balaji Chinnasami 1 hour later
yes, you can continue the syrup for 3 days.

For how long is the baby having these rashes? Sometimes viral infections like cold can cause itchy rashes, this usually subsides as the cold subsides.

You can apply calamine lotion to soothe the rashes. If the rashes have been for longer duration and doesnt have any relief with calamine lotion, i would suggest you to visit a dermatologist.

Take care,
Dr. Balaji Chinnasami, MD
Assistant Professor-Pediatrics
Above answer was peer-reviewed by
Follow-up: Having cold and cough. Given relent syrup. Cure? 3 minutes later
hello doc,

She has developed this rashes long before and it is not due to cold. In case am applying calamine lotion it is going off and then keep coming.
This type her hip is totally covered with those rashes and behind neck.

When I visited doc, he gave me Atarax drops , but wanted to figure out what is causing this problem so that I can be avoid any food or daily habit.

How can I do it?
Answered by Dr. Balaji Chinnasami 26 minutes later
Hi Madam,
Itchy skin lesions described by you is termed as Urticaria and occurs due to allergy. Removing the allergen as said by you is the best way of treating it but very difficult to find on our own. Your dermatologist or allergen specialist might order a skin prick test where they try out all types of probable allergens and find out which is the cause. Sometimes it might not be possible to find out the allergen and drugs like steroids or montelukast need to be taken. Don't worry usually urticaria is a self limiting disease and subside on its own.
My advice will be to show her to a good dermatologist/ allergy specialist and she will be better.

Take care. If you have any other queries I am happy to help you or else kindly close the query and rate it.

Dr. Balaji Chinnasami, MD
Assistant Professor-Pediatrics
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor